Hail, Liberty
- When
- May 25, 5:29 PM EST
- Where
- Liberty County, Ft Stewart
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.883, -81.567
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 25, 1:22 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 222 PM EDT SUN MAY 25 2003 PUBLIC...NEXT COUPLE OF DAYS WILL BE RATHER UNSTABLE ACROSS THE FORECAST AREA. BROAD UPPER TROUGH OVERHEAD WITH SEVERAL DISTURBANCES MOVING THROUGH THE FLOW. TIME SECTIONS AND FORECAST SOUNDINGS SHOW ATMOSPHERE WILL BE QUITE MOIST THROUGH A LARGE DEPTH SO ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PUT DOWN SOME LOCALLY HEAVY AMOUNTS. COLD FRONT WILL COME THROUGH LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH A RATHER DRY AIRMASS BEHIND IT. TROUGH AXIS LIFTS OUT BY WEDNESDAY EVENING BUT ANOTHER DROPS DOWN BEHIND IT AND MOVES THROUGH LATE THURSDAY NIGHT. SURFACE COLD FRONT WILL BE ASSOCIATED WITH IT BUT IT APPEARS THE MAIN AREA OF MOISTURE AND LIFT WILL STAY FAR TO OUR NORTH SO ONLY SOME CLOUDS AND A WIND SHIFT WILL ACCOMPANY IT. MARINE...WINDS HAVE SHIFTED TO SE OR S ALL AREAS THIS AFTERNOON...WITH SEAS STILL UP TO 4 FT...MAINLY IN SWELLS. ONLY STORM OF NOTE IS JUST OFFSHORE OF DARIEN AND DRIFTING ESE. WILL NEED TO KEEP WATCH THIS EVE AS SEA BREEZE CIRCULATION DECREASES AND ACTIVITY OVER LAND WILL MOVE BACK TOWARD THE ATLC WITH SYNOPTIC SW STEERING FLOW. AFTER TONIGHT...AND NOT COUNTING A RESULTANT ONSHORE WIND LATE MON...FLOW THIS FCST PERIOD WILL BE GENERALLY OFFSHORE. LOW PRES TO MOVE INTO THE SE STATES FROM THE W TONIGHT AND MON...LIFTING INTO THE MID-ATLC REGION MON NIGHT OR TUE...THEN FURTHER NE BY WED. TRAILING COLD FRONT LOOKS TO PUSH THRU LATE TUE NIGHT OR EARLY WED. CYCLONIC FLOW INITIALLY BEHIND THE FRONT WILL BRIEFLY GO ANTICYCLONIC WED NIGHT AND MAYBE THU...BEFORE GOING CYCLONIC AGAIN AHEAD OF NEXT COLD FRONT WHICH APPEARS ON TRACK FOR PASSAGE BY FRI. ONLY CONCERN OF ANY POSSIBLE FLAGS WOULD BE MON AND MON NIGHT WITH GOOD LOW LEVEL WINDS ACROSS THE AREA. MIGHT NEED SCSEC FOR CHS HARBOR AND AN OUTSIDE CHC OF SCA FOR SEAS ON SC ATLC WATERS IF SW WINDS REACH 20 KT. FOR NOW WILL PROBABLY HOLD SEAS AT 5 FT OR LESS. .CHS... GA...NONE. SC...NONE. HSA/PM
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1154 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS INLAND AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM REIDSVILLE TO RIDGELAND TO SUMMERVILLE TO JAMESTOWN. REFER TO THE LATEST SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE LOWER SANTEE AT JAMESTOWN...THE SAVANNAH RIVER AT CYLO AND BURTONS FERRY...THE OGEECHEE RIVER AT MIDVILLE...SCARBORO AND MIDVILLE AND THE OHOOPEE AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ALONG THE ABOVE MENTIONED RIVERS THROUGH THE PERIOD. RISES CAN ALSO BE EXPECTED ALONG THE OHOOPEE AND EDISTO RIVERS. ADDITIONAL WARNINGS MAY BE REQUIRED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. AUSTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
405 PM EDT SUN MAY 25 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM NORTH CHARLESTON SC WIND DAMAGE
05/25/03 CHARLESTON SEVERAL TREES DOWN NEAR
INTERSECTION OF ASHLEY
PHOSPHATE AND FRONTAGE
ROAD. REPORTED BY LOCAL TV
STATION.
AUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
430 PM EDT SUN MAY 25 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM SAINT GEORGE SC .75 INCH HAIL
05/25/03 DORCHESTER HAIL REPORTED ON HIGHWAY
15.REPORTED BY LAW
ENFORCEMENTThe national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees and large limbs were down.
Trees and large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361853, 5361854, 5361855.